MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 8; QEW

PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 8; QEW
Catalog Number SEP8
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the veins in the lower extremity using an indigo system aspiration catheter 8 (cat8) and an indigo system separator 8 (sep8).During the procedure, while removing a cat8 from the packaging, the physician found that the cat8 was ovalized at the distal length.The damage to the cat8 was found prior to use and therefore, the cat8 was not used in the procedure.The physician then opened a new cat8 and completed three passes using the cat8 and sep8.While making the next pass, the physician visualized under fluoroscopy that the wire distal to the bulb of the sep8 fractured.Therefore, the sep8 was removed from the patient and a snare device was used to remove the sep8 wire.The procedure was completed using a new sep8 and the same cat8.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned sep8 confirmed that the device was fractured distal to the bulb.If the sep8 is repeatedly manipulated against resistance, damage such as this may occur.Further evaluation of the device revealed that the wrapping wire was unraveled.This damage was incidental to the complaint and may have occurred during snaring the device to remove from the patient¿s body.Evaluation revealed the delivery wire was kinked.This damage is incidental to the reported complaint and may have been due to handling during use or during packaging for return to penumbra.Penumbra devices are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM SEPARATOR 8
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key20874867
Report Number3005168196-2024-00404
Device Sequence Number8905078
Product Code QEW
UDI-Device Identifier00815948022980
UDI-Public00815948022980
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K161523
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2025
Device Catalogue NumberSEP8
Device Lot NumberH00001608
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/08/2024
Supplement Report FDA Received Date01/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexMale